Alert archive / Iowa / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 10, 2016, 10:40 PM CDT for Chickasaw County, Clayton County, Fayette County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 10, 2016, 11:45 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS83 KARX 110340
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT FRI JUN 10 2016
IAZ010-019-029-030-110445-
CHICKASAW-FAYETTE-WINNESHIEK-CLAYTON-
1040 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLAYTON...
FAYETTE...SOUTHEASTERN CHICKASAW AND SOUTHERN WINNESHIEK COUNTIES...
AT 1038 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPILLVILLE TO NEAR NASHUA. MOVEMENT
WAS SOUTHEAST AT 35 MPH.
THESE STORMS WERE PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING
AND POSSIBLY WINDS IN EXCESS OF 30 MPH. IF THE STORMS MOVE OVER THE
SAME AREAS...SOME LOCALIZED FLOODING COULD OCCUR.
LOCATIONS IMPACTED INCLUDE...
OELWEIN...NEW HAMPTON...WEST UNION...ELKADER...POSTVILLE...NASHUA...
FAYETTE...STRAWBERRY POINT...CALMAR...FREDERICKSBURG AND OSSIAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4264 9208 4291 9208 4291 9255 4294 9255
4321 9210 4321 9208 4323 9208 4333 9191
4313 9160 4308 9160 4308 9154 4287 9122
4264 9160
TIME...MOT...LOC 0338Z 318DEG 28KT 4324 9192 4288 9252
$$
04What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:18 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 6:18 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 618 PM CDT FRI JUN 10 2016 .SHORT TERM...(This evening through Saturday Night) Issued at 302 PM CDT Fri Jun 10 2016 Impactful forecast over the next 6-12 hours, and as such much time spent on this period. Early afternoon analysis places a surface warm front mixed northward into central and northern WI, with a cold front sliding through central MN at 18Z, associated with a ridge running upper wave cutting across northern MN. Convection has been bubbling along that cold front for a few hours now but continues to expand as it intercepts a growing pool of 2500-3500 J/KG MUCAPE and weak capping in place across much of the Upper Miss Valley. Per current trends and well clustered suggestions from the majority of CAM guidance, still expect current convection to grow in intensity the next few hours, with the strongest deep shear relegated to northern WI into central MN where some supercellular characteristics are likely for a time, especially in the vicinity of the surface warm front which looks to be just north and east of our local area. However, with modest 0-3km westerly shear vectors of 20-30 knots and pretty decent DCAPE profiles up to 1500 J/KG, envision storm organization into more linear segments, with Corfidi vector analysis suggesting any larger complex turning southeastward with time. Activity may become enhanced along the leading outflow edge into southeast MN with new cell growth into the very unstable and weakly capped environment, with some worry that heavy rain potential will increase for a time along the southern edge of the line with such high PWAT values up to 1.75 inches and weak storm motion/continued moisture transport over the boundary. Overall, really like the look of the current SPC enhanced risk with the biggest wind threat along/north of I-94 where the initial convective line will be more aligned with the 0-3 km shear vectors. Still anticipate activity weakening into late evening/early overnight with veering of the low level jet, with focus shifting to tomorrow afternoon into northeast IA and far southwest WI. Pending the position of the frontal boundary, there is some chance for afternoon redevelopment in another higher CAPE/weak capping axis over the far southern CWA, though shear looks rather paltry. Could perhaps see a wind threat with DCAPE profiles. Should be another day with hot temps and higher heat index values pushing 100 across the south, but notably less humid northern areas with a drier airmass rolling in from the north. .LONG TERM...(Sunday through Friday) Issued at 302 PM CDT Fri Jun 10 2016 Not much time spent on the outer periods, but the basic idea remains for broad upper ridging to remain in place across much of the central CONUS into the early work week period, with that pattern becoming increasingly blocked up by midweek with strong closed lows over both the northwest and northeast states. Yet another weakish upper wave working over the ridge axis later Sunday into Sunday evening should spark additional showers and storms across western MN in the vicinity of another cold front dropping through that area, with some of that activity likely to propagate eastward with time into Sunday night and perhaps early Monday. Lots of questions regarding how organized that activity might end up being, but with another pool of strong instability in place, some stronger storms aren't impossible, especially with hints of slightly better low level shear in place. Otherwise, there are some hints in the guidance that later Monday into Tuesday may end up being mainly dry with low level ridging and some drier air nosing in from Ontario, though there are questions about just how far south said drier air will end up. Beyond that, still good agreement for a closed low to meander through the blocked up flow across the central Plains and toward our area by late week with additional chances for rainfall and perhaps some cooler temperatures pending cloud trends. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 618 PM CDT Fri Jun 10 2016 The line of convection has moved through KRST and is about to hit KLSE. MVFR conditions for the most part both with the line of convection and in the trailing stratiform rain area. The HRRR has been doing a good job with the timing of the convection and indicates this should move past airports by the middle of the evening. Once the stratiform rain ends...expecting VFR conditions for the overnight with ceilings going up to and then scattering out overnight. Some concern about fog late tonight with the low level moisture from the rain and clearing skies, but it looks like the winds should stay up just enough to keep the boundary layer mixed. The cold front should then slip through the region early Saturday afternoon swinging the winds around to the north/northwest. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lawrence AVIATION...04
Hazardous weather outlook, Jun 10, 7:41 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 741 PM CDT FRI JUN 10 2016 IAZ008>011-018-019-029-030-MNZ088-094>096-WIZ041>044-053>055-061- 111100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 741 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING. WIND GUSTS TO 40 MPH...LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH EXTENDED OUTDOOR ACTIVITIES. THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086-087-WIZ017-029-032>034-111100- WABASHA-DODGE-OLMSTED-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 741 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA SATURDAY. A FEW OF THE STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE SEVERE IN THE AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 90 TO 100 RANGE ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. USE CAUTION WITH EXTENDED OUTDOOR ACTIVITIES. THUNDERSTORM CHANCES CONTINUE FROM SUNDAY THROUGH THURSDAY. A FEW STORMS LATER SUNDAY AFTERNOON AND EVENING COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
In the hours before
Local storm report, Jun 10, 7:28 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 1 WNW LAKE CITY 44.45N 92.28W
06/10/2016 E50 MPH WABASHA MN TRAINED SPOTTER
0450 PM TSTM WND DMG WABASHA 44.37N 92.05W
06/10/2016 WABASHA MN TRAINED SPOTTER
TREES DOWN REPORTED JUST NORTH OF TOWN.
0452 PM TSTM WND GST WABASHA 44.37N 92.05W
06/10/2016 E48 MPH WABASHA MN TRAINED SPOTTER
0453 PM TSTM WND GST DODGE CENTER 44.03N 92.85W
06/10/2016 M46 MPH DODGE MN AWOS
0455 PM TSTM WND GST NELSON 44.42N 92.01W
06/10/2016 E50 MPH BUFFALO WI FIRE DEPT/RESCUE
ESTIMATED 40-50 MPH WIND GUST. PEA SIZE
HAIL.
0458 PM TSTM WND DMG 1 WNW LAKE CITY 44.45N 92.28W
06/10/2016 WABASHA MN 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN.
0501 PM HEAVY RAIN 5 NNW DUMFRIES 44.41N 92.17W
06/10/2016 M1.35 INCH WABASHA MN TRAINED SPOTTER
0514 PM TSTM WND GST ROCHESTER 44.01N 92.48W
06/10/2016 M51 MPH OLMSTED MN AWOS
AT ST MARYS HELIPAD.
0521 PM TSTM WND DMG OSSEO 44.58N 91.22W
06/10/2016 TREMPEALEAU WI 911 CALL CENTER
TREES DOWN JUST SOUTH OF TOWN.
0525 PM TSTM WND DMG WILLARD 44.73N 90.72W
06/10/2016 CLARK WI LAW ENFORCEMENT
A FEW TREES BLOWN DOWN IN THE VICINITY OF
WILLARD. TIME ESTIMATED FROM RADAR.
0525 PM TSTM WND DMG WILLARD 44.73N 90.72W
06/10/2016 CLARK WI LAW ENFORCEMENT
A FEW TREES BLOWN DOWN IN THE VICINITY OF
WILLARD. TIME ESTIMATED FROM RADAR.
0530 PM TSTM WND GST GREENWOOD 44.76N 90.60W
06/10/2016 E45 MPH CLARK WI AMATEUR RADIO
0535 PM HEAVY RAIN 1 WNW LAKE CITY 44.45N 92.28W
06/10/2016 M2.52 INCH WABASHA MN TRAINED SPOTTER
0537 PM TSTM WND DMG 3 NE LAKE ARBUTUS 44.46N 90.67W
06/10/2016 CLARK WI AMATEUR RADIO
TREES DOWN ALONG CAMPGROUND ROAD.
0545 PM TSTM WND DMG LOYAL 44.74N 90.50W
06/10/2016 CLARK WI AMATEUR RADIO
LARGE BRANCHES DOWN.
0555 PM TSTM WND GST 4 ESE LOYAL 44.71N 90.42W
06/10/2016 E60 MPH CLARK WI TRAINED SPOTTER
0555 PM NON-TSTM WND GST 4 ESE LOYAL 44.71N 90.42W
06/10/2016 E60 MPH CLARK WI TRAINED SPOTTER
0558 PM HAIL 3 NW FRANKLIN 44.24N 91.17W
06/10/2016 E1.00 INCH TREMPEALEAU WI PUBLIC
0602 PM TSTM WND GST 2 S ARCADIA 44.22N 91.49W
06/10/2016 E40 MPH TREMPEALEAU WI TRAINED SPOTTER
0620 PM TSTM WND GST 2 SE LA CROSSE 43.81N 91.21W
06/10/2016 M38 MPH LA CROSSE WI NWS EMPLOYEE
0625 PM TSTM WND GST FRENCH ISLAND 43.86N 91.26W
06/10/2016 M47 MPH LA CROSSE WI ASOS
0635 PM TSTM WND GST 3 NW CHASEBURG 43.69N 91.13W
06/10/2016 E45 MPH VERNON WI NWS EMPLOYEE
0636 PM TSTM WND GST 4 ESE IRVING 44.16N 90.83W
06/10/2016 E45 MPH JACKSON WI TRAINED SPOTTER
0638 PM TSTM WND GST FORT MC COY 44.02N 90.68W
06/10/2016 E40 MPH MONROE WI TRAINED SPOTTER
0645 PM TSTM WND GST 2 NE SPARTA 43.96N 90.78W
06/10/2016 M38 MPH MONROE WI AWOS
0645 PM HAIL 1 WNW FRENCH ISLAND 43.87N 91.27W
06/10/2016 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
.
0645 PM HAIL 1 NW FRENCH ISLAND 43.87N 91.27W
06/10/2016 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
.
0648 PM HAIL WEST SALEM 43.90N 91.08W
06/10/2016 E0.25 INCH LA CROSSE WI TRAINED SPOTTER
0649 PM TSTM WND GST SPARTA 43.94N 90.81W
06/10/2016 E40 MPH MONROE WI TRAINED SPOTTER
WIND GUSTS OF 35 TO 45 MPH IN TOWN.
0655 PM HAIL WARRENS 44.13N 90.50W
06/10/2016 E0.25 INCH MONROE WI TRAINED SPOTTER
0703 PM FLOOD 1 SW LA CROSSE 43.81N 91.25W
06/10/2016 LA CROSSE WI AMATEUR RADIO
MINOR STREET FLOODING REPORTED.
&&
NWS LA CROSSE WI
IRIS SYSTEMSpecial weather statement, Jun 10, 7:35 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT FRI JUN 10 2016
IAZ010-011-029-030-WIZ043-044-053>055-061-110200-
FAYETTE-ALLAMAKEE-WINNESHIEK-CLAYTON-RICHLAND-JUNEAU-ADAMS-CRAWFORD-
GRANT-VERNON-
735 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOR PARTS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN...
AT 732 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MONTELLO TO 7 MILES EAST OF LA FARGE
TO NEAR FORT ATKINSON. MOVEMENT WAS EAST AT 40 MPH.
A GUST FRONT WITH WINDS TO 40 MPH WILL LEAD THE MAIN LINE BY ABOUT 20
MINUTES, WITH MORE 40 MPH WINDS POSSIBLE AS THE LINE MOVES IN. HAIL
UP TO 1/2 INCH IS ALSO POSSIBLE WITH THE STORMS.
THESE STORMS WILL BE NEAR...
ELGIN AND POSTVILLE AROUND 800 PM CDT.
FARMERSBURG AROUND 815 PM CDT.
ELKADER AROUND 820 PM CDT.
MCGREGOR AND MARQUETTE AROUND 825 PM CDT.
GARNAVILLO AROUND 830 PM CDT.
GUTTENBERG AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GERMANTOWN...HARDIN...
WESTPORT...EXCELSIOR AND PRESTON.
PEOPLE ATTENDING THUNDER IN THE PARK...AND THE WISCONSIN HIGH SCHOOL
RODEO FINALS SHOULD SEEK SAFE SHELTER WHEN STORMS APPROACH!
LAT...LON 4364 9019 4317 9019 4321 9029 4320 9043
4301 9043 4276 9118 4309 9208 4361 9055
4370 8960 4364 8960
TIME...MOT...LOC 0032Z 292DEG 36KT 4371 8931 4359 9049 4311 9194
RIECKSpecial weather statement, Jun 10, 7:53 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
753 PM CDT FRI JUN 10 2016
IAZ010-011-029-030-WIZ054-055-061-110215-
FAYETTE-ALLAMAKEE-WINNESHIEK-CLAYTON-RICHLAND-CRAWFORD-GRANT-
753 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON...FAYETTE...
SOUTHERN ALLAMAKEE...SOUTHEASTERN WINNESHIEK...CRAWFORD...GRANT AND
RICHLAND COUNTIES...
AT 751 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF REEDSBURG TO NEAR
LANSING TO NEAR HAWKEYE. MOVEMENT WAS SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED JUST AHEAD AND WITH THE
LINE OF STORMS. PEA SIZE HAIL ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...LANCASTER...
WEST UNION...GUTTENBERG...ELKADER...LANSING...BOSCOBEL...FENNIMORE...
POSTVILLE...CUBA CITY...FAYETTE...MUSCODA...STRAWBERRY
POINT...AND DICKEYVILLE.
PEOPLE ATTENDING THE WISCONSIN HIGH SCHOOL RODEO FINALS SHOULD SEEK
SAFE SHELTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9200
4286 9209 4297 9208 4336 9121 4350 9019
4317 9019 4321 9029 4320 9043 4251 9043
4251 9064
TIME...MOT...LOC 0051Z 339DEG 23KT 4345 9015 4330 9118 4293 9201
RIECKSpecial weather statement, Jun 10, 8:56 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT FRI JUN 10 2016
IAZ008-009-018-019-110330-
CHICKASAW-FLOYD-MITCHELL-HOWARD-
856 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHICKASAW...
SOUTHWESTERN HOWARD...SOUTHERN MITCHELL AND FLOYD COUNTIES...
AT 856 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. ANSGAR TO NEAR FOREST CITY.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...OSAGE...NEW HAMPTON...NORA SPRINGS...ROCKFORD...ELMA...
LAWLER...RUDD...FLOYD...IONIA...JERICO...ALTA VISTA AND MITCHELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 9303 4336 9291 4320 9208 4305 9208
4302 9302
TIME...MOT...LOC 0156Z 287DEG 24KT 4333 9290 4325 9369
04Special weather statement, Jun 10, 9:12 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT FRI JUN 10 2016
IAZ030-WIZ061-110315-
CLAYTON-GRANT-
912 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAYTON
AND SOUTHERN GRANT COUNTIES...
AT 912 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES EAST OF FENNIMORE TO NEAR
COLESBURG. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...LANCASTER...GUTTENBERG...CUBA CITY...HAZEL GREEN...
DICKEYVILLE...CASSVILLE...EDGEWOOD...PRESTON...GEORGETOWN AND
BEETOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9140
4268 9143 4303 9042 4251 9043 4251 9064
TIME...MOT...LOC 0212Z 320DEG 30KT 4295 9046 4266 9128
04Special weather statement, Jun 10, 10:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT FRI JUN 10 2016
IAZ010-019-029-030-110445-
CHICKASAW-FAYETTE-WINNESHIEK-CLAYTON-
1040 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLAYTON...
FAYETTE...SOUTHEASTERN CHICKASAW AND SOUTHERN WINNESHIEK COUNTIES...
AT 1038 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPILLVILLE TO NEAR NASHUA. MOVEMENT
WAS SOUTHEAST AT 35 MPH.
THESE STORMS WERE PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING
AND POSSIBLY WINDS IN EXCESS OF 30 MPH. IF THE STORMS MOVE OVER THE
SAME AREAS...SOME LOCALIZED FLOODING COULD OCCUR.
LOCATIONS IMPACTED INCLUDE...
OELWEIN...NEW HAMPTON...WEST UNION...ELKADER...POSTVILLE...NASHUA...
FAYETTE...STRAWBERRY POINT...CALMAR...FREDERICKSBURG AND OSSIAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4264 9208 4291 9208 4291 9255 4294 9255
4321 9210 4321 9208 4323 9208 4333 9191
4313 9160 4308 9160 4308 9154 4287 9122
4264 9160
TIME...MOT...LOC 0338Z 318DEG 28KT 4324 9192 4288 9252
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:35 PM CDT | Special Weather Statement | ARX | Crawford, Richland | 85 min |
| Jun 10, 7:53 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 82 min |
| Jun 10, 9:12 PM CDT | Special Weather Statement | ARX | Grant | 63 min |
| Jun 10, 8:56 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 94 min |
| Jun 10, 11:47 PM CDT | Areal Flood Advisory | ARX | Chickasaw, Floyd, Mitchell | 118 min |
| Jun 11, 1:14 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 3 hr |
| Jun 11, 2:32 AM CDT | Special Weather Statement | ARX | Floyd | 28 min |
| Jun 11, 2:41 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 34 min |
Nearby
Special Weather Statements in Iowa, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.